Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Took mefigest and bleeding was not too heavy and it stopped. Worried for same. Suggest?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Hello Doctor, i took mefigest since saturday and last dose is for today. I took this tab at 37th day of my menstual cycle. Bleeding was not too heavy but was there for one day yesterday. But there is no bleeding now. Do i have to wait until the next day or how can i consider this as aborted. Worried on the same.Kindly suggest
Posted Sat, 24 Aug 2013 in Abortion and Stillbirth
Answered by Dr. Shanti Vennam 30 minutes later

Thanks for writing to us.

Firstly, I would like to know if you started the medication under the surveillance of a gynecologist. It is very essential when you undergo a medical abortion that the entire process is supervised by a specialist. The presence of an intrauterine pregnancy should be confirmed along with the exact period of gestation and the dosage prescribed accordingly. Otherwise, there is the risk of an incomplete abortion leading to infection or heavy bleeding and sometimes, an ectopic pregnancy may be missed. The completion of the abortion should be confirmed a fortnight later by a sonogram and a physical exam.

Usually during a very early abortion, there is not much bleeding and the passage of products of conception is not so obvious. This can only be confirmed by a physical exam and a trans-vaginal sonogram. I would ask you to see a gynecologist immediately to get further management as this cannot be predicted online. Please maintain genital hygiene so as to avoid any infection.

Hope I have clarified your query. Please fee free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor